Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 67, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Mar 13, 2006, 3:07 PM CST for Monroe County, Mississippi. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 13, 2006, 3:07 PM CST (21:07 UTC)
- Expired
- Mar 13, 2006, 3:30 PM CST
- In force
- 23 min
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
County Monroe County, MS
The radar
The Columbus AFB radar (KGWX), 14 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 13, 1:48 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 9.1 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 759 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 657 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 200 m²/s²
- Significant tornado parameter
- 0.9
- Supercell composite
- 3.2
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:33 PM CST, 34 minutes earlier.
Area forecast discussion, Mar 13, 2:33 PM CST, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 233 PM CST MON MAR 13 2006 .DISCUSSION... FRONT MOVING EAST OF THE MISSISSIPPI RIVER THIS AFTERNOON. DEWPOINTS DROP OFF RAPIDLY FROM MID 60S TO AROUND 30 BEHIND THE FRONT. SPC ISSUED TORNADO WATCH 89 UNTIL 02Z FOR SOUTHEAST PORTION OF CWA...BUT CONVECTION TRIGGERING WATCH MAY BE OUT OF AREA BY 22Z. A FEW SPRINKLES OVER AR AND MISSOURI BOOTHEEL...ALONG H850 FRONT...WILL PROBABLY DIE BY SUNSET. WILL BE A LAST SECOND CALL ON POPS AND WATCH STATUS. && .SHORT TERM (THROUGH THURSDAY)... HIGH PRESSURE MOVES INTO AREA FOR TUESDAY AND WEDNESDAY. COLD AIR STRATOCUMULUS CLOUDS OVER MISSOURI SHOULD STAY NORTH OF THE AREA. GOING FORECAST IN THE NEIGHBORHOOD FOR TONIGHT AND TUESDAY...AND WILL NOT MAKE MAJOR CHANGES. SECOND POST FRONTAL NIGHT USUALLY COLDER THAN FIRST...AND CURRENT TRENDS FIT THIS. WEDNESDAY AND WEDNESDAY NIGHT WARM BACK UP TO NEAR OR A LITTLE ABOVE NORMAL WITH SOUTHERLY WINDS RETURNING AS HIGH MOVES EAST OF THE AREA. COLD FRONT WILL MOVE THROUGH THE AREA ON THURSDAY. MOISTURE A LITTLE BIT LIMITED WITH THIS SYSTEM...AND WILL JUST KEEP THE CHANCE POPS CURRENTLY IN THE FORECAST. FRONTAL PASSAGE AND CLOUD COVER WILL KEEP TEMPERATURES THURSDAY COOLER THAN WEDNESDAY. && .LONG TERM (AFTER THURSDAY)... WITH LACK OF CONSISTENCY IN EXTENDED GUIDANCE...WILL NOT MAKE MAJOR CHANGES IN EXTENDED FOR NOW. WILL...HOWEVER...TRY TO COME INTO A LITTLE MORE AGREEMENT WITH NEIGHBORING OFFICES WHERE THERE WER SIGNIFICANT DIFFERENCES. && .PRELIMINARY POINT TEMPS/POPS... MEM 41 60 40 66 / 10 10 10 10 MKL 37 57 35 65 / 10 10 10 10 JBR 36 57 36 63 / 10 10 10 10 TUP 41 60 37 67 / 60 10 10 10 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. &&
In the hours before
Special weather statement, Mar 13, 1:17 PM CST, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 117 PM CST MON MAR 13 2006 TNZ054-131945- HENDERSON TN- 117 PM CST MON MAR 13 2006 THIS SIGNIFICANT WEATHER ADVISORY IS FOR...HENDERSON COUNTY. A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 MPH WINDS WAS LOCATED 7 MILES SOUTHWEST OF LEXINGTON AT 117 PM CST...MOVING NORTHEAST AT 65 MPH. THIS STORM IS INTENSIFYING AND COULD BECOME SEVERE RAPIDLY. PEOPLE IN HENDERSON COUNTY...INCLUDING THE CITY OF LEXINGTON...SHOULD MONITOR THIS STORM CLOSELY.
Local storm report, Mar 13, 1:38 PM CST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
138 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVLocal storm report, Mar 13, 1:58 PM CST, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
158 PM CST MON MAR 13 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 M0.75 INCH HENDERSON TN TRAINED SPOTTER
SPOTTER REPORTS JUST A LITTLE LARGER THAN A DIME
0125 PM HAIL 1 S LEXINGTON 35.64N 88.39W
03/13/2006 E1.75 INCH HENDERSON TN PUBLIC
0125 PM HAIL LEXINGTON 35.65N 88.39W
03/13/2006 M1.00 INCH HENDERSON TN TRAINED SPOTTER
&&
DSVThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 13, 3:20 PM CST | Tornado Warning | MEG | Monroe | 25 min |
| Mar 13, 3:45 PM CST | Tornado Warning | MEG | Monroe | 30 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.